Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


good numers but still feel bad
Apr 8, 2006

my question is will hiv drugs make me feel better? my cd4 748 and viral load of 11,000. i'm on testosterone replacement. i been depressed for months. i'm seeing a pysc doc taking zoloft. seeing a therapist one a week. i'm in chronic pain. my joints and muscle ache. i take nortriptyline too. i feel horrible always. i am dealthy affraid of hiv drugs. i mean a real phobia. my hiv specialist doesnt feel i need them yet but has always offered them and as always i decline. i've watch my roommate suffer horribly while taking them for 2 years and now has stopped for 3 months now and feels much better. but i gotta do something about the way i feel i just want to die. if i could bring my self to take these can i cycle off them in 3 month intervals? knowing that they really wont make me feel better can i avoid all the new problems the drugs bring? thanks for your time doctor. tim in san diego.

Response from Dr. Young

Tim in SD, it's good to hear from my home town.

Thanks for your post.

From what you've described, it's not clear to me that your symptoms are clearly related to HIV or if they are due to depression, though chronic pain in the joints and muscles are of medical concern and possibly related to HIV.

A thoughtful and careful evaluation for the cause of your joint pains is worthwhile; antiinflammatory medications (like ibuprofen) are frequently used (chronically) and may help.

It's possible that HIV medications could help, though addressing your phobia concerns is warranted. I'm not exactly sure what your roommate has been going through or which medications he was taking, but know that I believe that patients taking first-line HIV medications should be able to find a regimen that is entirely well tolerated, causing minimal or no (yes, no) side effects.

In light of recent large clinical studies (see TheBody.com's CROI conference coverage for details) raise significant concerns about the wisdom of starting and stopping HAART. While I don't think that starting medications means that you'll never, ever stop, but I wouldn't plan on going on and off as a strategy.

Fortunately, San Diego has many excellent HIV doctors-- hopefully you've got one in your corner.

Good luck, BY



Previous
viral load jump
Next
Should I start meds?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement